Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 43, NWS Birmingham, AL

June 1, 2018Tuscaloosa County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 1, 2018, 1:45 PM CDT for Tuscaloosa County, Walker County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 1:45 PM CDT (18:45 UTC)
Expired
Jun 1, 2018, 2:15 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 66 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:29 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS54 KBMX 011845
SVRBMX
ALC125-127-011915-
/O.NEW.KBMX.SV.W.0043.180601T1845Z-180601T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
145 PM CDT FRI JUN 1 2018

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  South central Walker County in central Alabama...
  North central Tuscaloosa County in west central Alabama...

* Until 215 PM CDT.

* At 145 PM CDT, a severe thunderstorm was located near Boley
  Springs, or 20 miles southwest of Cordova, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bankhead Lock And Dam, Wiley and Whitson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3361 8756 3360 8743 3361 8742 3356 8719
      3354 8723 3352 8725 3353 8727 3352 8728
      3350 8726 3350 8729 3348 8729 3349 8733
      3347 8734 3345 8733 3345 8732 3344 8729
      3342 8727 3355 8761
TIME...MOT...LOC 1845Z 285DEG 18KT 3357 8748 

HAIL...1.00IN
WIND...60MPH
 
$$

05
4 follow-up statements
492 
WWUS54 KBMX 011852
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
152 PM CDT FRI JUN 1 2018

ALC125-127-011915-
/O.CON.KBMX.SV.W.0043.000000T0000Z-180601T1915Z/
Walker AL-Tuscaloosa AL-
152 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTH CENTRAL WALKER AND NORTH CENTRAL TUSCALOOSA COUNTIES...

At 151 PM CDT, a severe thunderstorm was located near Boley Springs,
or 19 miles southwest of Cordova, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bankhead Lock And Dam, Wiley and Whitson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3360 8743 3361 8742 3356 8719 3354 8723
      3352 8725 3353 8727 3352 8728 3350 8726
      3350 8729 3348 8729 3349 8733 3347 8734
      3345 8733 3345 8732 3344 8729 3342 8727
      3354 8758 3361 8753
TIME...MOT...LOC 1851Z 285DEG 18KT 3356 8744 

HAIL...1.00IN
WIND...60MPH
 
$$

05
020 
WWUS54 KBMX 011859
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
159 PM CDT FRI JUN 1 2018

ALC125-127-011915-
/O.CON.KBMX.SV.W.0043.000000T0000Z-180601T1915Z/
Walker AL-Tuscaloosa AL-
159 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTH CENTRAL WALKER AND NORTH CENTRAL TUSCALOOSA COUNTIES...

At 159 PM CDT, a severe thunderstorm was located near Bankhead Lock
And Dam, or 18 miles southwest of Cordova, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wiley and Whitson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3360 8743 3361 8742 3356 8719 3354 8723
      3352 8725 3353 8727 3352 8728 3350 8726
      3350 8729 3348 8729 3349 8733 3347 8734
      3345 8733 3345 8732 3344 8729 3342 8727
      3353 8755 3361 8750
TIME...MOT...LOC 1859Z 285DEG 18KT 3355 8739 

HAIL...1.00IN
WIND...60MPH
 
$$

05
265 
WWUS54 KBMX 011906
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
206 PM CDT FRI JUN 1 2018

ALC125-127-011915-
/O.CON.KBMX.SV.W.0043.000000T0000Z-180601T1915Z/
Walker AL-Tuscaloosa AL-
206 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTH CENTRAL WALKER AND NORTH CENTRAL TUSCALOOSA COUNTIES...

At 206 PM CDT, a severe thunderstorm was located near Bankhead Lock
And Dam, or 17 miles southwest of Cordova, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bankhead Lock And Dam, Wiley and Whitson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3360 8743 3361 8742 3356 8719 3354 8723
      3352 8725 3353 8727 3352 8728 3350 8726
      3350 8729 3348 8729 3349 8733 3347 8734
      3345 8733 3345 8732 3344 8729 3342 8727
      3352 8753 3360 8746
TIME...MOT...LOC 1906Z 285DEG 18KT 3354 8735 

HAIL...1.00IN
WIND...60MPH
 
$$

05
354 
WWUS54 KBMX 011910
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
210 PM CDT FRI JUN 1 2018

ALC125-127-011920-
/O.EXP.KBMX.SV.W.0043.000000T0000Z-180601T1915Z/
Walker AL-Tuscaloosa AL-
210 PM CDT FRI JUN 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WALKER AND NORTH
CENTRAL TUSCALOOSA COUNTIES WILL EXPIRE AT 215 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and west central Alabama.

LAT...LON 3360 8743 3361 8742 3356 8719 3354 8723
      3352 8725 3353 8727 3352 8728 3350 8726
      3350 8729 3348 8729 3349 8733 3347 8734
      3345 8733 3345 8732 3344 8729 3342 8727
      3352 8753 3360 8746
TIME...MOT...LOC 1910Z 285DEG 18KT 3354 8734 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:51 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 1, 12:51 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1251 PM CDT Fri Jun 1 2018

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

An MCS is currently pushing eastward across Tennessee with an
outflow boundary moving southward into northern Mississippi. A few
showers and thunderstorms will be possible across the far northern
counties through the morning hours along the outflow boundary, but
the stronger storms this morning are expected to remain north of the
area. This boundary is expected to stall out across the northern
counties, and then may drift northward slightly due to southerly flow
at the surface. This outflow boundary will likely serve as the key
player for convective initiation this afternoon, serving as the
forcing mechanism that was missing yesterday. The MCS is associated
with a shortwave trough in the northwest flow aloft between an upper-
level ridge over Mexico and the Southern Plains and a trough along
the East Coast. This shortwave with some convective/MCV enhancement
will provide some upper-level forcing today. 00z CAMs and the HRRR
are in fairly good agreement on convective initiation along the
boundary across our far northern counties by afternoon with storms
moving from the WNW to the ESE with 20-25 kts of 700-500mb mean flow.

Area 00z soundings sampled steep mid-level lapse rates associated
with an elevated mixed layer across the area and a pocket of 500mb
temperatures around -10C. The 00z BMX sounding indicated 700-500mb
lapse rates of 7.2 C/km, while the 00z JAN sounding had 700-500mb
lapse rates of 7.9 C/km. These steep lapse rates aloft combined with
daytime heating and a humid air mass at the surface will result in
SBCAPE values of 3000+ J/kg and MLCAPE values over 2000 J/kg with
fat CAPE profiles. This will be favorable for strong updrafts, while
DCAPE values over 1200 J/kg will be favorable for strong downdrafts
and strong to damaging winds. Microburst parameters are also in the
high to very high category. The limiting factor preventing a more
widespread/significant damaging wind threat appears to be 850-700mb
flow oriented parallel to the outflow boundary rather than
perpendicular, and capping further south, but this will be closely
monitored. Expect several clusters and bowing segments to develop.
Quarter size hail will be possible as well. Can't rule out hail up
to golf ball size as well given the lapse rates/instability, but
limiting factors will be hot air at the surface and weak bulk shear,
so will stick with just quarter size hail in the graphics at this
time.

All in all, the SPC upgrade to a slight risk looks very reasonable
and will indicate this in our severe graphics. There's some question
as to whether any severe storms will make it as far south as the I-
85 corridor given warmer 700 mb temperatures down there and the
westerly component to the flow. Will hold off on a threat in these
areas but monitor trends. One thing to keep an eye on will be how
far south the outflow boundary makes it this morning. If it makes it
further south than forecast, this could cause the threat to shift
further south, and perhaps decrease the threat in the Highway 278
corridor. Overall flooding threat does not look very high compared
to previous days based on PWATs and the speed of storm motions.
However, some localized flooding will be possible given saturated
soils and uni-directional 850-700mb flow which could result in areas
of training. The PoP forecast for tonight will be dependent on how
far south outflow from the afternoon convection makes it. There are
some signals for scattered showers and isolated thunderstorms
lingering through the overnight hours along an outflow boundary.

32/Davis

.LONG TERM...
Saturday through Thursday.

On Saturday, any minimal upper ridging over the Caribbean weakens
as the Eastern Conus upper trough pushes further east over the
Atlantic Seaboard. Lingering activity from Friday's system moving
southward in the morning across Central Alabama may likely squash
our instability for during the day on Saturday. It all depends
how quickly Friday's system deteriorates, if there are lingering
boundaries in its wake, and if we can heat up enough early on in
the day Saturday. However, at present, guidance is hinting at the
first scenario.

Step forward to late Saturday night into the pre-dawn hours on
Sunday. Another convective complex ahead of the front will move
south/southwest through the upper flow. Indications are that it
would be deteriorating in the late night hours. Also, guidance is
trending a little slower which could put the system barely entering
the northwest counties between 4 AM and sunrise depending on
model timing differences.

Along the front in the south Sunday afternoon, we could see enough
forcing with our moist environment in place for a few strong
storms and some damaging wind gusts during the heat of the day.
After the front, we dry out and cool down some for the first half
of the week. With the front stalling out along the coast, we could
see an isolated storm in the far south by Wednesday. However, for
the most part our extended is dry.

08

&&

.AVIATION...
18Z TAF Discussion.

Numerous showers and thunderstorms will continue to develop
through the afternoon hours, some possibly severe, especially
across the north. Expect brief heavy rain and frequent cloud-to-
ground lightning with these storms. Stronger storms may produce
damaging wind gusts and/or large hail. Most of the convection
should diminish after sunset, but some storms could remain across
the south. We could see some redevelopment overnight, but
confidence in location and coverage is too low to mention at this
time. IFR/MVFR cigs expected again late tonight as a stratus deck
returns.

19

&&

.FIRE WEATHER...

A northwest flow pattern will keep rain chances fairly elevated
through the weekend with scattered to numerous showers and
thunderstorms expected. The best chances will be in the
afternoon. Rain free conditions return on Monday and through the
middle of next week. No fire weather concerns at this time.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     67  90  70  87  61 /  40  30  20  50  10
Anniston    68  88  71  88  62 /  40  40  20  50  10
Birmingham  71  90  73  89  64 /  40  40  20  40  10
Tuscaloosa  72  92  74  90  64 /  40  40  20  40  10
Calera      71  90  73  88  64 /  40  50  20  50  10
Auburn      71  87  72  89  65 /  50  50  20  50  10
Montgomery  73  90  74  90  66 /  50  50  20  50  10
Troy        72  89  73  91  65 /  50  50  20  50  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 1, 9:21 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
921 AM CDT Fri Jun 1 2018

ALZ011>015-017>050-021730-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
921 AM CDT Fri Jun 1 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Severe thunderstorms will be possible this afternoon from around
noon to 8 PM. Expected threats will be damaging winds and large hail.
The main threat area will be generally along and north of a
Pickensville to Clanton to Phenix City line. A more isolated threat
exists further to the south of this line. Locally heavy rainfall may
occur with this activity as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A favorable pattern for severe storms will continue into the weekend
with a low confidence for damaging straight line winds across
portions of Central Alabama late Saturday night into the pre dawn
hours Sunday, and again along the front Sunday afternoon. Locally
heavy rainfall may occur with this activity.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
necessary today through Sunday.

In the hours before

Special weather statement, Jun 1, 12:55 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1255 PM CDT FRI JUN 1 2018

ALZ018>020-011845-
Calhoun AL-Etowah AL-Cherokee AL-
1255 PM CDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN...ETOWAH
AND CHEROKEE COUNTIES UNTIL 145 PM CDT...

At 1254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Payne to near Attalla. Movement was
southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Gadsden, Rainbow City, Boaz, Attalla, Hokes Bluff, Centre, Cedar
Bluff, Little River Canyon National Preserve, Centre Municipal
Airport, Glencoe, Sardis City, Leesburg, Altoona, Walnut Grove, Reece
City, Sand Rock, Gaylesville, Cherokee Rock Village, Aurora and
Cornwall Furnace Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3443 8549 3426 8546 3382 8590 3404 8629
      3419 8616 3419 8611 3420 8610 3420 8584
      3424 8584 3424 8581 3426 8581 3426 8577
      3436 8566 3437 8563 3440 8563 3440 8561
      3444 8558 3446 8558
TIME...MOT...LOC 1754Z 304DEG 26KT 3444 8571 3402 8614

05
Special weather statement, Jun 1, 1:10 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
110 PM CDT FRI JUN 1 2018

ALZ018-020-011845-
Etowah AL-Cherokee AL-
110 PM CDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ETOWAH AND CHEROKEE
COUNTIES UNTIL 145 PM CDT...

At 110 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Summerville to 6 miles northeast of
Gaylesville to Ball Flat. Movement was southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Hokes Bluff, Centre, Cedar Bluff, Little River Canyon National
Preserve, Forney, Centre Municipal Airport, Leesburg, Gaylesville,
Tennala, Pleasant Gap, Cornwall Furnace Park, Blanche, Eastern Weiss
Lake, Little River Falls, Ballplay, Western Weiss Lake, Moshat, Ball
Flat, Coloma and Weiss Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3397 8540 3396 8549 3394 8550 3394 8553
      3396 8554 3397 8574 3393 8574 3395 8585
      3397 8588 3436 8565 3437 8563 3440 8563
      3444 8558 3449 8557 3453 8552
TIME...MOT...LOC 1810Z 302DEG 25KT 3448 8545 3432 8546 3401 8572

05
Special weather statement, Jun 1, 1:20 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
120 PM CDT FRI JUN 1 2018

ALZ019-011845-
Calhoun AL-
120 PM CDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 145
PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Alexandria, or near Saks, moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Anniston, Jacksonville, Weaver, Alexandria, Jacksonville State
University, Sulphur Springs and Wellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3376 8600 3383 8599 3387 8574 3374 8573
TIME...MOT...LOC 1819Z 271DEG 12KT 3380 8591

05
Special weather statement, Jun 1, 1:34 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
134 PM CDT FRI JUN 1 2018

ALZ013-015-023-011900-
Fayette AL-Walker AL-Tuscaloosa AL-
134 PM CDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALKER...NORTH
CENTRAL TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES UNTIL 200 PM
CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boley Springs, or 19 miles southeast of Fayette, moving east at 25
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Berry, Boley Springs, Bankhead Lock And Dam, Whitson, Wiley, The Wye
and Windham Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3368 8763 3365 8727 3349 8730 3349 8733
      3347 8734 3346 8734 3346 8733 3345 8731
      3344 8731 3353 8766
TIME...MOT...LOC 1834Z 279DEG 20KT 3359 8752

05
Special weather statement, Jun 1, 1:40 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
140 PM CDT FRI JUN 1 2018

ALZ019>021-011930-
Calhoun AL-Cleburne AL-Cherokee AL-
140 PM CDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN...NORTHEASTERN CLEBURNE
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 230 PM CDT...

At 140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rome to near Forney to near Jacksonville
State University. Movement was east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Anniston, Jacksonville, Piedmont, Heflin, Forney, Fort McClellan,
Saks, Weaver, Ohatchee, Fruithurst, Edwardsville, Pleasant Gap, Blue
Mountain, Alexandria, Jacksonville State University, Muscadine, Mars
Hills, Moshat, Ball Flat and Eastern Weiss Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3373 8535 3361 8547 3372 8606 3396 8584
      3394 8574 3399 8574 3403 8576 3425 8545
TIME...MOT...LOC 1840Z 263DEG 24KT 3430 8527 3407 8542 3385 8579

05
Local storm report, Jun 1, 1:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     WEISS DAM               34.18N 85.76W
06/01/2018                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ON THE ROADWAY ON AL HWY 68 EAST
            NEAR THE GAYLESVILLE AREA.

&&

MW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:00 PM CDTSpecial Weather StatementBMXWinston30 min
Jun 1, 12:55 PM CDTSpecial Weather StatementBMXCherokee, Etowah50 min
Jun 1, 1:10 PM CDTSpecial Weather StatementBMXCherokee35 min
Jun 1, 1:20 PM CDTSpecial Weather StatementBMXCalhoun25 min
Jun 1, 1:34 PM CDTSpecial Weather StatementBMXWalker26 min
Jun 1, 1:40 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne50 min
Jun 1, 1:43 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee2 hr
Jun 1, 1:48 PM CDTSpecial Weather StatementBMXCoosa27 min
Jun 1, 2:04 PM CDTAreal Flood AdvisoryBMXCleburne, Randolph116 min
Jun 1, 2:05 PM CDTSpecial Weather StatementBMXTalladega25 min
Jun 1, 2:10 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Jun 1, 2:13 PM CDTSpecial Weather StatementBMXCoosa32 min
Jun 1, 2:20 PM CDTSpecial Weather StatementBMXCleburne25 min
Jun 1, 2:23 PM CDTSpecial Weather StatementBMXClay37 min
Jun 1, 2:29 PM CDTSpecial Weather StatementBMXRandolph31 min
Jun 1, 2:57 PM CDTSpecial Weather StatementBMXRandolph63 min
Jun 1, 2:59 PM CDTSpecial Weather StatementBMXClay46 min
Jun 1, 3:00 PM CDTAreal Flood AdvisoryBMXClay, Talladega2 hr
Jun 1, 3:27 PM CDTAreal Flood AdvisoryBMXRandolph3 hr
Jun 1, 3:32 PM CDTSpecial Weather StatementBMXShelby28 min
Jun 1, 3:49 PM CDTSpecial Weather StatementBMXRandolph56 min
Jun 1, 3:50 PM CDTSpecial Weather StatementBMXTalladega25 min
Jun 1, 6:06 PM CDTSpecial Weather StatementBMXLee24 min
Jun 1, 6:13 PM CDTSpecial Weather StatementBMXWinston32 min
Jun 1, 6:41 PM CDTSpecial Weather StatementBMXTallapoosa34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.